Hi, I am 40 and I had a complete hysterectomy on October 26th due to a complex cyst that turned out being benign, it was an endometrioma. Everything was taken out, ovaries, uterus, fall tubes, cervix, and a vaginal cuff is what was created and exists.
I started having hot flashes and night sweats about one week into the forced surgical menopause. I have noticed thinner skin as well but that even took place before the hysterectomy, it seems like it's increasing a bit now.
One weird symptom I just noticed is increase in bruising. I had two red spots on my left upper arm and then a bruise developed yesterday as well. Not a huge one and you can tell it's already trying to heal too but I definitely have increase bruising right now.
Is that also a symptom of menopause and if so, why is it? I have read at other places it is but I don't understand why and what I can do to help this symptom? I do know given that I had forced surgical menopause, the symptoms of menopause are even worse since they are so immediate, is this true?
One week post op, so five weeks ago, I was a little concerned over the spotting and wanted to make sure it was in the norm, the doctor even ran, a CBC, metabolic panel, INR, and another clotting test, everything was perfectly normal. I assume things couldn't change in five weeks time to cause something serious that would cause bruising so I wanted to mention the bloodwork.
But yes, is bruising a symptom of menopause? Other symptoms I'm having are: night sweats, hot flashes, heart pounds a little randomly but lasts on 30 seconds - 1 minute although it's enough to alarm me for that time period.
Increased bruising before, during or after "natural" menopause, is not normal. I don't believe it is "normal" after a surgically induced menopause unless, for some reason, they have put you on blood thinners, which can increase bruising. But if they had, you would certainly have been told as there are side effects you'd be instructed to watch for and you'd also be having monthly blood draws.,
Surgically induced menopause CAN be fairly intense because your body is virtually thrown, overnight, into a state of hormonal chaos that most of us have years to gradually adjust to. The night sweats, hot flashes, rapid heart rate.........scary but common, the lack of sleep, mood swings, irratability.......all of those things hit you guys like a ton of bricks. Which is why you're put on HRT .
I think, not only for your peace of mind, but your physical health as relates to this bruising issue, it would be a good idea to have a chat with your OB/GYN or an ARNP who specializes in menopause, and get some more information. It seems to me like there are some aspects of this life changing procedure they didn't spend much time discussing with you. Shame on them.
I honestly don't think there is anything seriously amiss her, but you obviously have questions, concerns and some anxiety and you deserve to have all those issues respectfully addressed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.